Results 1 to 4 of 4
Effexor Induced Mania/Impulsive Reaction
  1. #1
    JakeBone is offline New Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    3

    Default Effexor Induced Mania/Impulsive Reaction

    Two months after taking Effexor (75mg a day) I started to do impulsive things, got hypomanic and did things I would normally never do. After stopping this medication I am looking back at that period and think to myself: "What in God's name did I do??" I made a complete fool of myself during this time and now I am trying to cope with what Effexor did to me.

    Are there others who had the same experience?
    Last edited by Anonymous; 09-12-2009 at 08:49 AM.

  2. #2
    revillje is offline New Member
    Join Date
    Jul 2011
    Posts
    1

    Default Bi Polar aggravation from SSRI's

    I have been given different diagnoses since I was 18. At first it was depression treated with Zoloft (which put me in a manic episode I did not realize), then bipolar treated by depakote, then depression again with anxiety (without bi polar) and I was diagnosed in November 2010 with bi polar disorder after being hospitalized for 2 days with a manic episode.

    At that point, a psychiatrist tried putting me on Abilify for bipolar but I did not want to listen because bipolar disorder shatters my dream of being a cop. So I went back to the doctor misdiagnosing me with depression alone using effexor. So the depression and anxiety diagnosis was treated with Effexor XR 150 for close to four years until March this year.

    At the end of March, I encountered the scariest episode ever. I went into a manic episode for about 2 weeks where I spent every dime I had on stupid things and was extremely elated. I thought nothing of it until the night I was hospitalized and I can't thank my fiance more. On the day I was hospitalized, I had insane delusions and thought I was dead and everyone around me was. I had no grasp of reality. I was also extremely afraid of sirens and police.

    My fiance took me to the emergency room and I was screaming the entire way there and afraid of the sirens I was hearing on the street. I was then committed (voluntarily) to the mental inpatient facility at Northwestern Hospital in Chicago. I was treated for bipolar 1 disorder with Abilify and Atavan while in the inpatient center. I was there for about 5 days. After my release, I went back to the doctor who first diagnosed me with bipolar after my first episode this past November.

    I finally accepted the fact that I am bipolar. The abilify ended up disrupting my life tremendously. The doctor weened me off and put me on 200 mg of Lamictal and Seroquel for sleep. I feel much more stabilized. With that said, my psychiatrist concluded that Effexor XR was quite possibly related to my extreme manic episode I had in March. I am very curious if the last doctor was experimenting with me on Effexor and that scares me.

  3. #3
    TheMayQueen is offline New Member
    Join Date
    Feb 2013
    Posts
    2

    Default

    I want to respond in case this could help someone else. I, too, took Effexor XR 75 mg but from May 2001 to Sept 2001. I was hurting after a traumatic experience and sought help in the wrong place---a Happy Pill. Immediately, my personality started changing and by July 2001, I was also doing things very out of character. I went from being really sweet to being nasty and impulsive. In August 2001, I started becoming depressed and went back to the same doctor with a complaint of major depression for the 1st time in my life. Instead of seeing this a huge red flag, she double the dose of the Effexor XR to 150 mg. It's a Tricyclic and you're not supposed to do that. BTW, she was an Internist--not a psychiatrist. I spent days in bed and then gradually got out of bed and was able to move around. I spent the next 6 years of my life in a medicated haze and had a lifestyle much like a street addict. I was homeless and relied on the kindness of predators in order to have housing and food. By fall 2007, the sedative affects started to ware down and I started asking questions of myself, such as, how did I become everything I hated? Then, I realized, it was the Effexor. It took me 2 years to wean off the Effexor and I've had to deal with the aftermath of having been a medicated zombe who suffered at the hands of predators all those years sedated out of my rational mind. Slowly but surely, the memories of having been hypo-manic and manic have resurfaced and it's quite embarassing. Thankfully, I don't live in the same state anymore and don't have to face those people. But dealing with this Effexor mania/sedation/trauma has been the HARDEST thing I've ever dealt with in my life. I hopelessly addicted to Effexor for 6 years, weaned myself off of it for 2, and have been off of it for just as long (8 years). I think about it nearly weekly. Honest, I know I should be THANKFUL just to be alive, but having missed out on the best decade of my life (my 20's), it's hard to be positive at times.

    If any of you are addicted to Effexor and want off, here's my suggestion: Buy these 3 books: The Road Back, The Antidepressant Solution, and The Ultra Mind Solution. Adopt the Paleo Diet and supplement with brain and mood-boosting vitamins/minerals/oils. Engage in mild to moderate exercise and get sunshine. Drink a gallon of water a day. It's not an inexpensive lifestyle...but try being (hypo)manic or sedated. I even used detox kits from The Road Back org but bought them from Amazon.

    Remove one ball from your capsule and hold it at that dosage for at least 6 weeks or until you feel normal. That could be weeks or months. Counter to logic, I felt better after removing one ball. That's how sedated I was. But as more and more balls were removed, the harder it became and the longer I took. Hence, the 2 years down-dosing phase of my "life."

    Keep up this method until you get to one ball. Then gird your loins for coming off that last ball b/c it's not easy. The slower you do this the better off you'll be. If you come off of it too fast, you could get suicidal or homicidal. You're addicted to an SNRI, ok? It's a marathon--not a sprint. Don't become impatient. The tortise is the one who wins this race not the hare. You've got to allow your hormones, metabolism, and brain/body chemicals the chance to make small, incremental adjustments over time. Your whole body has been affected.

    PLEASE DO NOT come off this nasty drug by any other method or faster than one ball at a time. You'll crash and burn weeks or months later, and God knows what could happen.
    Last edited by Anonymous; 10-31-2015 at 01:54 PM.

  4. #4
    TheMayQueen is offline New Member
    Join Date
    Feb 2013
    Posts
    2

    Default

    PS

    If you start having serious "false" withdrawal symptoms then add back an extra ball and stay at that dosage for twice as long and try again. Sometimes, you take 2 steps forward and 1 step back and that's OK>

Similar Threads

  1. drug induced dementia
    By narsatya in forum Alternative Medicine
    Replies: 2
    Last Post: 06-30-2011, 10:33 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22